MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Catalog Number 200-074-401
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
3191 (a27) - appropriate term/code not available: "opening causing substantial loss of material after thawing".
 
Event or Problem Description
The customer reported a cryomacs freezing bag 250 that broke upon tank removal.The customer provided pictures and a filled in questionnaire.According to the questionnaire the following investigation and statements could be made: the event was observed on removal from tank; the customer did not use a metal cassette for freezing or for storage; a controlled rate freezer was not used; an overwrap bag was not used for freezing; the filling volume was 67 ml (30 - 70 ml are recommended); the freezing bag was stored in the liquid phase of ln2 and placed in vapor phase prior to removal from storage tank.According to the pictures the cryomacs freezing bag cracked over the entire bag.The crack pattern indicates that it started from one spot and spread over the entire area.For the cryomacs freezing bag 250 batch 7220400221 no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.There are several deviations from the recommended freezing procedure.According to the questionnaire neither a metal cassette nor an overwrap bag was used for freezing and for storage.As well a controlled rate freezer was not use.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to freeze the cryomacs freezing bags according to the recommended freezing procedure.The crack pattern indicates that it started from one spot and spread over the entire area.This possibly indicates the presence of an air bubble at this point.Air should absolutely be avoided in the welded cryomacs freezing bag as it will expand after the freezing process and may cause a bag breakage.The complaint rate for this failure for this lot is low with (b)(4).

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key17911115
Report Number3005290010-2023-00011
Device Sequence Number6636482
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-401
Device Lot Number7220400221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown